Bekele, M. ; Ananthakrishna, G. (1997) Ginzburg-Landau equation for steps on creep curve International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 8 (1). pp. 141-156. ISSN 0218-1274
Full text not available from this repository.
Official URL: http://ejournals.worldscientific.com.sg/ijbc/08/08...
Related URL: http://dx.doi.org/10.1142/S0218127498000103
Abstract
We consider a model proposed by us earlier for describing a form of plastic instability found in creep experiments. The model consists of three types of dislocations and some transformations between them. The model is known to reproduce a number of experimentally observed features. The mechanism for the phenomenon has been shown to be Hopf bifurcation with respect to physically relevant drive parameters. Here, we present a mathematical analysis of adiabatically eliminating the fast mode and obtaining a Ginzburg-Landau equation for the slow modes associated with the steps on creep curve. The transition to the instability region is found to be one of subcritical bifurcation over a major part of the interval of one of the parameters while supercritical bifurcation is found in a narrow mid-range of the parameter. This result is consistent with experiments. The dependence of the amplitude and the period of strain jumps on stress and temperature derived from the Ginzburg-Landau equation are also consistent with experiments. On the basis of detailed numerical solution via power series expansion, we show that high order nonlinearities control a large portion of the subcritical domain.
Item Type: | Article |
---|---|
Source: | Copyright of this article belongs to World Scientific Publishing Company. |
ID Code: | 91341 |
Deposited On: | 18 May 2012 07:25 |
Last Modified: | 18 May 2012 07:25 |
Repository Staff Only: item control page